Patient : Hylo doctor my name is ayush em a medical student my question is that after doing a good treatment mean taking roaccutane and antibiotics(azithromycin) after taking these treatment there is sever acne on my face and my skin is irritating. what should i do?
Isotretinoin (accutane) will usually make acne worse before it gets better. It decreases oil production, decreases cell buildup, reduces inflammation and keratinisation. It is not known exactly how it works but it has been observed that acne does get worse before it gets better. Decreasing cell buildup would also decrease the formation of comedones (whiteheads and blackeheads) aka non-inflammatory acne. However the deep seated acne would still take time to surface that is why acne worsens upon the initial treatment of isotretinoin. When most of the deep seated acne has surfaced already and healed, there should be visible results but it might take weeks or a few months. If you are also using azithromycin for acne, I would say it does not work for everybody. Doxycycline is also another option for acne but you have should get a doctor’s prescription for this. If you are really bothered or embarrassed with the worsening acne, you can consult a dermatologist so you can be led to the right path. Different skin types also have different treatments. I do hope I have appeased your concern and take care always.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.